Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 61, NWS San Angelo, TX

April 11, 2000Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 9:01 PM CDT for Brown County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 11, 2000, 9:01 PM CDT (02:01 UTC)
Expired
Apr 11, 2000, 10:00 PM CDT
In force
59 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Brown County, TX

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:18 PM CDTHail 0.88Comanche, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS54 KSJT 120204
SVRSJT
TXC049-120300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT TUE APR 11 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM FROM 5 MILES WEST OF BALNKETT AND INDIAN CREEK. 
MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLANKET AT 930 PM CDT
  INDIAN CREEK AT 930 PM CDT
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

21

LAT...LON 3166 9916 3153 9901 3189 9851 3209 9874

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:25 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 11, 8:25 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX
NATIONAL WEATHER SERVICE SAN ANGELO, TX
313 AM CDT TUE APR 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1 AM FOR...
BROWN...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE...MASON...MCCULLOCH
...MENARD...RUNNELS...SAN SABA...SCHLEICHERR...SUTTON...TOM GREEN...

HAVE UPDATED ZONES TO REFLECT NEW WATCH AREA.  NO OTHER CHANGES
MADE...STORMS SHOULD CONTINUE THROUGH WEST CENTRAL TEXAS FO#R THE
REMAINDER OF TONIGHT BUT NOT AT THE SEVERE LEVEL BEING EXPERIENCED AT
THE CURRENT TIME.

.SJT...CAUTION ON AREA LAKES TONIGHT.
.JCT...CAUTION ON AREA LAKES TONIGHT.

15
N
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:09 PM CDTTornado WarningSJTConcho, Runnels36 min
Apr 11, 7:15 PM CDTSevere Thunderstorm WarningSJTTom Green60 min
Apr 11, 7:25 PM CDTSevere Thunderstorm WarningSJTIrion50 min
Apr 11, 7:29 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch61 min
Apr 11, 7:40 PM CDTSevere Thunderstorm WarningSJTSchleicher65 min
Apr 11, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown66 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningSJTCrockett63 min
Apr 11, 8:06 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
Apr 11, 8:24 PM CDTSevere Thunderstorm WarningSJTConcho, Menard66 min
Apr 11, 8:27 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch63 min
Apr 11, 8:45 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher60 min
Apr 11, 8:51 PM CDTFlash Flood WarningSJTBrown, Coleman3 hr
Apr 11, 9:08 PM CDTSevere Thunderstorm WarningSJTSchleicher67 min
Apr 11, 9:42 PM CDTSevere Thunderstorm WarningSJTSutton63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.